MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0523
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.The test with the needle prior to use was flawless.Then after the needle was extended, it was not possible to inject.There was no patient injury reported.This is the report regarding the failure of the injection.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.Two devices were returned to olympus medical systems corp.(omsc) for evaluation.This is the first one of two reports.When we push the slider, we could not inject a liquid.However, we pulled the slider, we could inject a liquid.The tube had no kink and no deformation.The needle tube of the device had compressive buckling.There was a foreign substance on the tube.The manufacturing record was reviewed and found no irregularities.Aomori olympus concluded that the phenomenon occurred due to the compressive bucking on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors.The needle extended/retracted while the tube was coiled in inspection of operation.The slider was abruptly pushed.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10031242
Report Number8010047-2020-02497
Device Sequence Number11686655
Product Code FBK
UDI-Device Identifier04953170260032
UDI-Public04953170260032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-401L-0523
Device Lot NumberK9820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1